Alert archive / Texas / Small Craft Advisory for Windses in 2017
Small Craft Advisory for Winds 21, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory for winds at Mar 30, 2017, 4:18 AM CDT. It took effect at Mar 30, 2017, 7:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2017, 4:18 AM CDT (09:18 UTC)
- In effect from
- Mar 30, 2017, 7:00 AM CDT
- Expired
- Mar 30, 2017, 12:39 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
812 WHUS74 KBRO 300918 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 418 AM CDT THU MAR 30 2017 ...STRONG NORTWEST WINDS WILL DEVELOP ACROSS THE LOWER TEXAS COASTAL WATERS THIS MORNING... .A WEAK COLD FRONT WILL MOVE OFFSHORE THE LOWER TEXAS COAST THIS MORNING AND THE PRESSURE GRADIENT WILL INCREASE IN THE WAKE OF THE FRONT. STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE LAGUNA MADRE AND OFFSHORE WATERS THIS MORNING AS A RESULT. GMZ130-132-135-301730- /O.NEW.KBRO.SI.Y.0021.170330T1200Z-170330T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 418 AM CDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * WINDS...NORTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS TO NEAR 30 KNOTS THIS MORNING. BAY WATERS WILL BECOME ROUGH LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-301730- /O.NEW.KBRO.SC.Y.0025.170330T1200Z-170331T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 418 AM CDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS...NORTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS TO NEAR 30 KNOTS THIS MORNING. * WAVES/SEAS...SEAS 3 TO 5 FEET NEARSHORE WILL BUILD TO 5 TO 7 FEET THIS AFTERNOON. SEAS WILL BE 5 TO 7 FEET ACROSS THE FAR OFFSHORE WATERS THIS MORNING THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CASTILLO
1 follow-up statement
221 WHUS74 KBRO 301739 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1239 PM CDT THU MAR 30 2017 ...STRONG NORTWEST WINDS WILL DEVELOP ACROSS THE LOWER TEXAS COASTAL WATERS THIS MORNING... .STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE GULF WATERS THIS AFTERNOON IN THE WAKE OF A COLD FRONT EARLY THIS MORNING. HAZARDOUS BOATING CONDITIONS ARE EXPECTED THROUGH EARLY THIS EVENING. GMZ130-132-135-301845- /O.CAN.KBRO.SI.Y.0021.000000T0000Z-170330T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1239 PM CDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY FOR WINDS. WINDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS ACROSS THE LAGUNA MADRE. HOWEVER...SMALL CRAFT SHOULD STILL EXERCISE CAUTION EARLY THIS AFTERNOON. $$ GMZ150-155-170-175-310000- /O.CON.KBRO.SC.Y.0025.000000T0000Z-170331T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1239 PM CDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...NORTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS TO NEAR 30 KNOTS THIS MORNING. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at Mar 30, 4:04 AM CDT, 14 minutes earlier.
Area forecast discussion, Mar 30, 4:04 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
404 AM CDT Thu Mar 30 2017
.SHORT TERM (Today through Friday): A weak cold front will move
through the CWA this morning reinforcing the drier air across the
western portions as well as bring slightly cooler air into the area
as high pressure builds across deep south Texas in the wake of the
front. Isolated convection across northeast Mexico may approach the
extreme southeast portions of the CWA this morning before the front
moves through but rain chances will be confined to offshore waters
of the lower TX coast this morning. Temperatures will be near normal
this afternoon and tonight before returning to above normal Friday
as the surface ridge moves eastward and low pressure develops across
west TX Friday. Some patchy fog may develop across the lower Rio
Grande valley late tonight into early Friday morning.
.LONG TERM (Friday Night through Wednesday): Models remain
consistent with the local effects of the next large H5 trough
sweeping across the US. Models still show that although midlevel
forcing will be considerable, a punch of dry air will wrap into
the region beforehand, quickly strengthening the capping
inversion. There may be just enough moisture in the northern
ranchlands Sunday to spark a few showers, but steering flow would
direct them quickly to the northeast, with minimal accumulation.
Once this trough departs, H5 ridge returns quickly for Monday and
Tuesday, before the next fast-moving trough sweeps out of the
Rockies. Highs will remain above normal through the period,
reaching the low to mid 90s each afternoon.
&&
.MARINE: Today through Friday: Seas were near 7 feet with east-
southeast winds near 2 knots at buoy020 early this morning. Winds
will shift to the northwest and increase across the coastal waters
this morning as a weak cold front moves offshore the lower TX
coast. Will go ahead and issue a small craft advisory for the
Laguna Madre this morning through this afternoon and for the
offshore waters this morning through this evening as strong
northwest winds develop this morning in the wake of the front.
Winds and seas will gradually diminish this afternoon as high
pressure settles across deep south Texas. This will allow the
pressure gradient to weaken across the lower TX coast this
afternoon. Light to moderate north winds this afternoon will veer
to the east and diminish tonight as the surface ridge moves
eastward across the western Gulf of Mexico. Winds will veer to the
south and increase Friday as low pressure develops across west TX
and high pressure over the western Gulf moves eastward allowing
the pressure gradient to increase across the lower TX coast.
Saturday through Monday: Southeast flow will gradually decrease
over the weekend as a weak front drifts into the northwest Gulf.
Winds will be generally in the 10 to 15 knots range. Seas will
remain agitated on Saturday, reaching near 7 feet offshore.
Improved conditions expected Sunday as the front drifts through,
with winds shifting to the north around 10 knots, allowing seas to
decrease to 4 to 5 feet in the afternoon. Winds will be lighter
and variable on Monday as the southeasterly flow slowly returns to
the region. The lighter winds will reduce the effects of the Gulf
waves, which will decrease to 2 to 3 feet.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 81 65 90 73 / 10 0 0 10
BROWNSVILLE 80 64 91 73 / 10 0 0 10
HARLINGEN 85 60 94 72 / 10 0 0 0
MCALLEN 87 60 92 73 / 10 0 0 10
RIO GRANDE CITY 88 59 96 71 / 0 0 0 10
SOUTH PADRE ISLAND 78 71 84 74 / 10 0 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds from 7 AM this morning to 1 PM
CDT this afternoon for GMZ130-132-135.
Small Craft Advisory from 7 AM this morning to 7 PM CDT this
evening for GMZ150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
61/64Hazardous weather outlook, Mar 29, 9:49 PM CDT, 6 hours 29 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 949 PM CDT Wed Mar 29 2017 TXZ248>257-310300- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 949 PM CDT Wed Mar 29 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a high risk of rip currents along area beaches tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Rip current risk along the beaches of South Padre Island and Boca Chica will be elevated Thursday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-310300- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 949 PM CDT Wed Mar 29 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Small Craft Advisory is in effect until midnight for the Gulf waters from 20 to 60 nautical miles off the lower Texas coast due to rough seas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft Advisories for winds are possible Thursday morning and Saturday across the Laguna Madre. Small Craft Advisories are possible Thursday morning and again Friday night through Sunday morning for the offshore waters of the lower Texas coast. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:46 PM CDT | Small Craft Advisory | BRO | 2 hr | |
| Mar 30, 4:18 AM CDT | Small Craft Advisory | BRO | 12 hr |
Nearby
Small Craft Advisory for Windses in Texas, 2017Every small craft advisory for winds in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.